Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS Blacksburg, VA

August 30, 2006Botetourt County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2006, 9:08 PM EDT for Botetourt County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2006, 9:08 PM EDT (01:08 UTC)
Expired
Aug 31, 2006, 3:15 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Botetourt County, VA

The radar

The Roanoke radar (KFCX), 76 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 310113
FFWRNK
VAC023-310715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT WED AUG 30 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 315 AM EDT THURSDAY

* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN ALONG CRAIG
  CREEK.  

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA BY MIDNIGHT.

CRAIG CREEK WILL LIKELY FLOOD ALONG ROUTE 615...CRAIG CREEK 
ROAD...JUST WEST OF ORISKANY...AND NEAR THE TOWN OF SILENT DELL. 
FURTHER DOWNSTREAM...ROUTE 615 WILL LIKELY FLOOD FROM ROARING RUN 
TO THE JAMES RIVER. ROUTE 685...BALL PARK ROAD...AND ROUTE 683 NEAR 
ROUTE 220 ARE ALSO LIKELY TO FLOOD. 
-
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3764 8004 3754 7996 3770 7981 3774 7989

$$

AMS
2 follow-up statements
000 
WGUS71 KRNK 310321
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 PM EDT WED AUG 30 2006

VAC023-310715-
BOTETOURT VA-
1119 PM EDT WED AUG 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
WESTERN BOTETOURT COUNTY...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL GAGES HAVE 
REPORTED JUST OVER 5 INCHES OF RAIN SINCE 8:00 PM AT ORISKANY. 

CRAIG CREEK WILL FLOOD ALONG ROUTE 615...CRAIG CREEK ROAD...JUST 
WEST OF ORISKANY...AND NEAR THE TOWN OF SILENT DELL. FURTHER 
DOWNSTREAM...ROUTE 615 WILL LIKELY FLOOD FROM ROARING RUN TO THE 
JAMES RIVER. ROUTE 685...BALL PARK ROAD...AND ROUTE 683 NEAR ROUTE 
220 ARE ALSO LIKELY TO FLOOD. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3764 8004 3754 7996 3770 7981 3774 7989

$$
000 
WGUS71 KRNK 310648
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 AM EDT THU AUG 31 2006

VAC023-310653-
BOTETOURT VA-
246 AM EDT THU AUG 31 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
BOTETOURT COUNTY...

HEAVY RAINS HAVE MOVED NORTHEAST OUT OF BOTETOURT COUNTY THIS 
MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
AREA LATER TODAY. 


LAT...LON 3764 8004 3754 7996 3770 7981 3774 7989

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:52 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 30, 7:52 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT WED AUG 30 2006

.SHORT TERM /REST OF TONIGHT/...

UPDATING ZONES TO REMOVE SVR TSTM WATCH 759 AS ATMOSPHERE HAS
STABILIZED...AND ONLY THREAT REMAINS IS HVY RAINS. MADE
ADJUSTMENTS TO POPS...LEANING TOWARD THE 18Z NAM SOLUTION...WHICH
KEEPS HEAVIEST PRECIP EAST OF THE BLUE RIDGE OVERNIGHT...AND
THINKING LESS COVERAGE IN THE FAR WEST. UPPED SKY COVERAGE AS
WELL. NO OTHER CHANGES MADE AT THIS TIME.

&&

.PREV DISCUSSION...
 (ISSUED 748 PM EDT WED AUG 30 2006)

AVIATION...

CONVECTION THIS EVENING ASSOCIATED WITH MID ATLANTIC WAVE/FRONTAL
BOUNDARY AND AN UPPER MISSISSIPPI UPPER LEVEL LOW. THE SHORTWAVE
RIDING ALONG THE BOUNDARY SLOWLY MOVING TO THE NORTHEAST THIS
EVENING. WITH SURFACE WINDS BEING EASTERLY...SW FLOW ALOFT AND
SATURATED ATMOSPHERE...STORMS WILL MOVE SLOW AND PRODUCE HEAVY
DOWNPOURS. WITH LOSE OF HEATING...AREAL COVERAGE OF CONVECTION WILL
DIMINISH BUT SCATTERED CONVECTION STILL POSSIBLE TONIGHT. SOME
AREAS...ROA/LYH/BCB...HAVE NOT SEEN MUCH RAIN THROUGH 23Z WED. THESE
AREAS WILL LIKELY SEE SHRA/TSRA OVERNIGHT TONIGHT. EASTERLY FETCH
OFF THE ATLANTIC WILL CONTINUE TO PUMP MOISTURE INTO THE AREA AND
HELP LOWER CEILINGS THROUGH SUNRISE. MVFR/IFR CONDITIONS ARE LIKELY
WITH MOUNTAIN RIDGES OBSCURED.

CONVECTION POSSIBILITIES EXIST THROUGH THE DAY WEDNESDAY AS ANOTHER
WAVE ROUNDS THE UPPER LEVEL LOW. HOWEVER...TS ERNESTO COULD ROB THIS
WAVE OF ENERGY AND MOISTURE AND KEEP CONVECTION SCATTERED. THURSDAY
AFTERNOON...EASTERLY UPSLOPE FLOW AND INCOMING TROPICAL SYSTEM TO
INCREASE CHANCES OF RAIN ALONG AND EAST OF THE BLUE RIDGE. COULD SEE
SOME VFR CONDITIONS BUT FOR THE MOST PART...MVFR/IFR CONDITIONS TO
PREVAIL.

PREV DISCUSSION...
 (ISSUED 455 PM EDT WED AUG 30 2006)

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

A COUPLE OF FRONTAL BNDRYS AND AN APPROACHING TROPICAL STORM SYSTEM
MAKING FOR A VERY COMPLICATED WX PTTN ACROSS THE REGION FOR THE NEXT
SEVERAL DAYS. FRONT STRETCHED EAST-WEST OVER NC THIS AFTN IS THE
FOCUS FOR TSTMS IN VERY UNSTABLE AIR. VERY LITTLE DRY AIR ALOFT AND
WEAK SHEAR WILL RESULT IN HEAVY RAINERS WITH THE OCCASIONAL WET
DOWNBURST PRODUCING DAMAGING WINDS...MAINLY FROM THE NC LINE SOUTH.
TRAINING CELLS WILL ALSO CREATE A THREAT OF ISOLATED FLASH FLOODING.
A SECOND BNDRY WILL DROP THRU NRN VA INTO THE REGION TNGT. MEANWHILE
HIGHLY AMPLITUDE FLOW ALOFT WITH DEEP TROF OVER THE MIDWEST & MS
VALLEY STILL DIGGING SOUTH. WITH THIS...DIFFLUENT FLOW WILL DEVELOP
ALOFT OVERNIGHT INTO THURSDAY OVER THE SOUTHERN APPALACHIAN REGION
CREATING A DEFORMATION ZONE ACROSS THE REGION AND A PERSISTENT AREA
OF RAIN. THIS WILL ONLY HELP TO PRIME THE GROUND FOR THE REMNANTS OF
ERNESTO AS IT IS EXPECTED TO TRACK RIGHT UP INTO CENTRAL VIRGINIA ON
FRIDAY. ALL TOTALED...UP TO 6 INCHES OF RAIN COULD EASILY BE SEEN
WITH THE ENTIRE EVENT WITH EVEN HIGHER AMOUNTS ALONG EASTERN SLOPES
OF THE BLUE RIDGE...ESP NORTH OF ROA. WINDS OF 10 TO 25 MPH GUSTING
TO 40 ARE NOT A CONCERN...BUT WITH SATURATED GROUND...THESE WINDS
COULD TOPPLE LARGE TREES.CAUSING POWER OUTAGES.

DEW POINTS THIS AFTERNOON ARE HIGHER THAN GUIDANCE...THEREFORE WENT
A CAT WARMER WITH DEW POINTS AND TONIGHT LOWS. WITH A WARMER START
TO THE MORNING...BUMPED UP THURSDAY HIGH TEMPERATURES AS WELL.
MODELS RUNNING FAST WITH REMNANTS OF ERNESTO MOVING NORTH OF THE
AREA AND THEREFORE WENT WARMER THAN GUIDANCE AS TROPICAL AIR
INCREASES TEMPERATURES AND DEW POINTS. ONCE REMNANTS MOVE TO THE
NORTH FRIDAY AFTERNOON AND EVENING...DRIER AIR WILL WORK INTO THE
AREA BUT THE HUMIDITIES MAY REMAIN.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...

CRNT MODEL CONSENSUS SHOWS THE REMNANTS OF ERNESTO AND ASSOC
RAINFALL WILL PULL OUT AROUND FRIDAY NIGHT...BUT WITH ANOTHER UPR
LOW DROPPING DOWN INTO THE CENTRAL PORTION OF THE
COUNTRY...SOUTHERLY FLOW ALOFT WILL CONTINUE TO PULL SHORTWAVES UP
INTO THE FCST AREA. CONVECTIVE ACTIVITY WILL BE MUCH MORE SCTD AND
DIURNAL THRU MIDWEEK.

AVIATION...

SHOWERS/TSTMS WILL BE INCREASING THIS AFTN ESP ACROSS THE SOUTH
ALONG AND NEAR FRNTL BNDRY NEAR THE NC/VA BORDER. AS THE FRONT SINKS
SOUTH THIS EVENING...MORE STABLE LOW LVL AIR WILL MOVE IN CREATING
AN INVERSION AND LOW CIGS AND AREAS OF LIGHT TO MODERATE RAIN. CIGS
AND VSBYS WILL BE SLOW TO RECOVER TMRW MORNING AS ADDITONAL MOISTR
SURGES INTO THE AREA FROM THE SOUTH OVER THE FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ016-017-022>024-032>035-043>047-058-
     059 UNTIL 4 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ003>006-019-020 UNTIL 4 PM FRIDAY.
WV...NONE.
&&

05
Hazardous weather outlook, Aug 30, 2:59 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT WED AUG 30 2006

VAZ016-017-022>024-032>035-043>047-058-059-311900-
CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
259 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL
CONTINUE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. RAINFALL TOTALS
OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND
SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE
ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR
ADDITIONAL HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO LATE WEEK. IN
ADDITION RAINFALL REPORTS ARE REQUESTED.

VAZ007-009>015-018>020-WVZ042>045-311900-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG-
ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
259 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY
DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT.
RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER
DOWNPOURS DO DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO
MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
RAINFALL REPORTS ARE REQUESTED.

NCZ001-002-018-311900-
ASHE-ALLEGHANY-WATAUGA-
259 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.

SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH
LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT
TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR
WHERE HEAVIER DOWNPOURS DO DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO
MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON...AND MAY BE
NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS.

NCZ003>006-019-020-311900-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
259 PM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT.

SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH
HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO OVERNIGHT.
RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF
CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS
EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE
ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR
ADDITIONAL HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND MAY BE NEEDED OVERNIGHT IF
FLASH FLOODING DEVELOPS.

SK

In the hours before

Local storm report, Aug 30, 6:15 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             HORSE PASTURE           36.63N 79.95W
08/30/2006  E1.00 INCH       HENRY              VA   LAW ENFORCEMENT

&&

HYSELL
Local storm report, Aug 30, 6:16 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     FIELDALE                36.70N 79.95W
08/30/2006                   HENRY              VA   EMERGENCY MNGR

            TREE DOWN ON CAR.

&&

HYSELL
Local storm report, Aug 30, 6:22 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     2 NE SCOTTSBURG         36.78N 78.77W
08/30/2006                   HALIFAX            VA   LAW ENFORCEMENT

            TREES DOWN.

&&

HYSELL
Local storm report, Aug 30, 6:23 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     3 W HALIFAX             36.77N 78.99W
08/30/2006                   HALIFAX            VA   LAW ENFORCEMENT

            TREES DOWN.

&&

HYSELL
Special weather statement, Aug 30, 6:50 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT WED AUG 30 2006

VAZ032-302345-
PATRICK VA-
650 PM EDT WED AUG 30 2006

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTH OF FRANCISCO...OR ABOUT 7 MILES
SOUTHWEST OF STUART...MOVING NORTHEAST AT 20 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...STUART AT 700 PM EDT...BUFFALO RIDGE AT
710 PM EDT...CRITZ AT 720 PM EDT AND PENNS STORE AT 730 PM EDT.

EXPECT FREQUENT DANGEROUS LIGHTNING  AND STRONG GUSTY WINDS IN THE
PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Aug 30, 8:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT WED AUG 30 2006

VAZ009-010-012-WVZ042-310125-
BLAND-MERCER-SMYTH-WYTHE-
828 PM EDT WED AUG 30 2006

SHOWERS AND A FEW THUNDERSTORMS ARE GOING TO SLOWLY MOVE EAST ACROSS
THE MOUNTAIN EMPIRE AND SOUTHERN WEST VIRGINIA THROUGH 930 PM.
HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS. RAINFALL
RATES AS HIGH AS 3 INCHES AN HOUR ARE POSSIBLE. THIS WILL CAUSE
EXTENSIVE PONDING OF WATER ON THE ROADS...AND IN POOR DRAINAGE
AREAS. SOME LOCATIONS THAT CAN EXPECT THE HEAVIER SHOWERS THROUGH
930 PM INCLUDE...HICKSVILLE...BLAND...AND RURAL RETREAT. THOSE
DRIVING ALONG INTERSTATE 77 WILL NEED TO BE ALERT TO WATER PONDING
ON THE ROADS.

05

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:13 PM EDTFlash Flood WarningRNKFranklin3 hr
Aug 30, 10:06 PM EDTFlash Flood WarningRNKHenry, City of Martinsville6 hr
Aug 30, 11:06 PM EDTFlash Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington6 hr

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.